Alert archive / Minnesota / Special Weather Statements in 2012
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jun 18, 2012, 12:20 AM CDT for McLeod County, Minnesota. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2012, 12:20 AM CDT (05:20 UTC)
- Expired
- Jun 18, 2012, 1:00 AM CDT
- In force
- 40 min
- Issued by
- NWS Twin Cities, MN
County McLeod County, MN
The radar
The Minneapolis radar (KMPX), 35 km from the middle of the area, began a volume at 05:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 5.3 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1837 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 492 m²/s²
- 0-3 km storm-relative helicity
- 747 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
207 WWUS83 KMPX 180520 SPSMPX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1220 AM CDT MON JUN 18 2012 MNZ066-068-180600- CARVER-MCLEOD- 1220 AM CDT MON JUN 18 2012 AT 1216 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG THUNDERSTORM 4 MILES NORTHWEST OF SILVER LAKE. THIS STORM WAS MOVING EAST AT 30 MPH. HAIL UP TO DIME SIZE AND WINDS UP TO 30 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... SILVER LAKE. LESTER PRAIRIE. NEW GERMANY. MAYER. LAT...LON 4498 9377 4478 9383 4489 9432 4498 9427 TIME...MOT...LOC 0520Z 281DEG 27KT 4494 9421 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jun 18, 12:05 AM CDT, 15 minutes earlier.
Area forecast discussion, Jun 18, 12:05 AM CDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1205 AM CDT MON JUN 18 2012 .UPDATED FOR 06Z AVIATION DISCUSSION BELOW... .DISCUSSION... TO SAY THE NEXT FEW DAYS WILL BE ACTIVE IS AN UNDERSTATEMENT WITH SEVERAL ROUNDS OF THUNDERSTORMS/SEVERE WEATHER EXPECTED...ALONG WITH A RISK FOR MORE FLASH FLOODING. STILL ANTICIPATING A SEVERE WEATHER EPISODE THIS AFTERNOON INTO TONIGHT. LOOKING LIKE WE GET A BREAK IN THE ACTION DURING THE DAY MONDAY...BEFORE A WARM FRONT COMES SURGING BACK NORTH MONDAY NIGHT. THIS FRONT WILL BE ANCHORED OVER THE AREA TUESDAY THOUGH WEDNESDAY...WITH MULTIPLE ROUNDS OF THUNDERSTORMS EXPECTED OVER THOSE TWO DAYS. BESIDE SEVERE WEATHER TUESDAY/WEDNESDAY...FLOW WILL BE NEARLY PARALLEL TO THE FRONT...WITH THREAT FOR TRAINING THUNDERSTORMS AND FLASH FLOODING EXISTING THOSE DAYS. WATER VAPOR IMAGERY ALONG WITH RAP ANALYSIS SHOWS A VERY STRONG UPPER JET /100-150 KTS/ SLAMMING ACROSS THE NORTHERN ROCKIES AND INTO THE NORTHERN PLAINS RIGHT NOW. BATCH OF SHOWERS CONTINUES TO WORK EAST ACROSS MN INTO WI THIS AFTERNOON ON NOSE OF 40 KT LLJ AND LEADING BLAST OF THETA-E ADVECTION. BACK FURTHER WEST...STARTING TO SEE A NICE WARM FRONT TAKE SHAPE BEHIND THE CLOUDS IN SW MN INTO NE SD...ALMOST RIGHT ALONG THE BUFFALO RIDGE. MLCAPES SOUTH OF THE BOUNDARY IN ERN SODAK HAVE INCREASED TO AROUND 3000 J/KG. INCREASING WINDS ALOFT AND BACKING WINDS NORTH OF THE BOUNDARY HAVE RESULTED IN BOTH DEEP LAYER SHEAR /NOW AROUND 50 KTS/ AND 0-1KM SHEAR /25-30 KTS ALONG THE WARM FRONT/ INCREASING QUITE A BIT THIS AFTERNOON. HI-RES GUIDANCE ALL SIMILAR WITH INITIATING CONVECTION BY 22Z ALONG THE SD/MN BORDER AROUND YELLOW MEDICINE/LAC QUI PARLE COUNTIES. GIVEN SHEAR AND INSTABILITY PROFILES...STORM TYPE WILL BE SUPER CELLULAR WITH A GOOD RISK OF VERY LARGE HAIL...DAMAGING WINDS...AND TORNADOES THROUGH ABOUT 0/1Z. WHAT IS MORE WORRISOME IS WHAT HAPPENS AFTER THESE STORMS INITIATE. IT DOES NOT MATTER WHAT HI-RES GUIDANCE YOU LOOK AT...HRRR/NMM/ARW/MPX-WRF...THEY ALL CONGEAL THE STORMS OVER CENTRAL MINNESOTA INTO A LINE AND SEND IT RACING EAST ACROSS THE AREA TONIGHT. BIG WORRY HERE IS THAT PARAMETERS APPEAR TO BE COMING TOGETHER FOR THE FORMATION OF A SIGNIFICANT DERECHO THIS EVENING THAT THEN ROUGHLY FOLLOWS I-94 DOWN INTO THE TWIN CITES. BY 6Z...THE RAP HAS MUCAPE OVER THE TWIN CITIES OF AROUND 2500 J/KG...DCAPE OF AROUND 1000 J/KG...AND MOST WORRISOME OF ALL...AN H85 LLJ INCREASING TO BETWEEN 65 AND 70 KTS ALL POINT TO THE POTENTIAL FOR A SIGNIFICANT DERECHO. THE BIG HOPE IS THAT SIGNIFICANTLY RAIN COOLED AIR /TEMPS IN RAIN HAVE FALLEN INTO THE LOW AND MID 60S/ WILL STABILIZE THE BOUNDARY LAYER ENOUGH ACROSS ERN MN THAT BOUNDARY LAYER CAN NOT RECOVER ENOUGH TO ALLOW WINDS TO REACH THE SFC AND WE END UP WITH AN ELEVATED MCS. EITHER WAY YOU SLICE IT...LOOKS LIKE IT WILL BE A LONG NIGHT FOR THE MPX AREA. TONIGHT...MODELS DRIVE A FRONT EAST OF THE AREA...WITH MONDAY NOW LOOKING DRY DURING THE DAY AND CUT POPS OUT OF ALL BUT THE FAR SE CWA. LATE MONDAY NIGHT...THE WARM FRONT COMES SURGING BACK NORTH...WITH MODELS SHOWING ANOTHER ROUND OF THUNDERSTORMS COMING INTO WRN AND CENTRAL MN MAINLY AFTER 06Z TUESDAY ON YET ANOTHER 50 KT LLJ. THIS THEN LEADS US INTO WHAT IS LOOKING LIKE THE MOST ACTIVE WEATHER PERIOD IN THE COMING DAYS FOR TUESDAY THROUGH WEDNESDAY. GOOD NEWS HERE IS MODELS ARE NOW SHOWING BETTER AGREEMENT WITH EACH OTHER THESE TWO DAYS...WITH THE ECMWF NOW BEING LESS PROGRESSIVE AND SHOWING FRONTAL PLACEMENT MUCH MORE SIMILAR TO WHAT THE GFS HAS BEEN SHOWING THE PAST COUPLE OF DAYS. WILL BE VERY WARM AND HUMID SOUTH OF THE BOUNDARY...WITH A VERY UNSTABLE AIRMASS LIKELY IN PLACE BOTH DAYS. DURING THE DAY TUESDAY...MAY NOT SEE MUCH ACTIVITY AS STRONG CAPPING INVERSION...WITH H7 TEMPS INCREASING TO AROUND +14C...BUT TUESDAY NIGHT...MODELS SHOW MID LEVEL TEMPS COOLING...WITH ALL SORTS OF CONVECTION TAKING OFF. WORRY BOTH TUESDAY AND WEDNESDAY IS THAT BESIDE ALL THE INSTABILITY...AN IMPRESSIVE 70-90 KT SW MID-LEVEL JET WILL BE SPLAYED OUT ACROSS CENTRAL MN...WITH PLENTY OF SHEAR PRESENT FOR ORGANIZED/SEVERE CONVECTION. IN ADDITION...UPPER FLOW WILL BE NEARLY PARALLEL TO THE FRONT TUES/WED...WHICH MEANS POTENTIAL FOR TRAINING STORMS WILL BE HIGH...AND WITH PWATS UP AROUND 2 INCHES /180 PERCENT OF NORMAL/...FLASH FLOODING WILL AGAIN BE A CONCERN. MODELS FINALLY SHOWING WNW FLOW DEVELOPING ALOFT BY THURSDAY...WITH THE MOISTURE AND ASSOCIATED RAIN FINALLY GETTING KICKED OUT OF HERE. FOLLOWED THE ECMWF FOR THU/FRI...WHICH IS DRY...BUT THE GFS DOES SHOW ANOTHER WAVE MOVING ACROSS THE AREA THU NIGHT/FRI...JUST AS THE ECWMF SLIDES A 1020 MB HIGH ACROSS THE AREA. BETTER AGREEMENT FOR THUNDERSTORMS SHOWS UP SATURDAY WHEN THE ECWMF/GFS SHOW A STRONG WARM FRONT MOVING UP INTO THE MPX AREA AS A SFC LOW WORKS ACROSS SODAK INTO IA. AS A RESULT...BROUGHT CHANCE POPS BACK FRIDAY NIGHT THOUGH SAT NIGHT. LOOKING JUST BEYOND THE FORECAST...THE GFS/ECMWF SHOW AN UPPER RIDGE BUILDING IN ACROSS THE CENTRAL CONUS FOR THE LAST WEEK OF JUNE...WITH SIGNS OF A DECENT HEAT WAVE SHOWING UP FOR THE END OF JUNE. && .AVIATION... /06Z TAF ISSUANCE/ STILL HAVE STRONG/SEVERE CONVECTION MOVING ACROSS MAINLY SOUTHERN PORTION OF THE CWA. WILL HOLD ONTO TSRA OVER EASTERN TAF SITES FOR A FEW HOURS YET. THEN MAY HAVE SOME MVFR CIG/BR THROUGH ABOUT 13Z...AGAIN OVER EASTERN AREAS BEFORE WINDS DO SHIFT MORE SOUTHWEST/WEST. SOME MID/HIGH LEVEL CLOUDS SPREADING EAST OVER NORTHERN CWA WITH SOME CUMULUS OVER EASTERN AREAS AHEAD OF FRONT THAT MOVES THROUGH THE REGION DURING THE DAY. MAY SEE WINDS GUST A BIT LATER IN THE AFTERNOON OVER WESTERN AREA AFTER 18Z AS DRIER AIR TRIES TO MOVE IN. WILL LIKELY SEE SOME CLOUDS DEVELOP AGAIN LATER IN THE NIGHT/AFTER 06Z AHEAD OF WAA PATTERN. WILL HOLD OFF ON ANY PRECIPITATION FOR NOW. .KMSP...STILL HAVE SOME TSRA LAGGING THE MAIN LINE OF STORMS. WILL HOLD ONTO THEM FOR ANOTHER COUPLE HOURS...AS IT SHOULD MOVE SOUTH AND EAST. SOME CUMULUS AND MID CLOUDS EXPECTED INTO THE DAY MONDAY AS FRONT MOVES ACROSS THE REGION. ANY REDEVELOPMENT DURING THE DAY SHOULD REMAIN EAST OF THE AREA. SOUTHERLY WIND PERHAPS A BIT GUSTY EARLY...SHOULD BECOME MORE WEST WITH FROPA ON MONDAY AFTERNOON. WILL BRING MORE CLOUDS IN AFTER 06Z TUE AND PERHAPS SOME MID CLOUDS OUT AHEAD OF NEXT WAA PATTERN WILL KEEP IT DRY THROUGH THEN. OUTLOOK... TUESDAY...VFR/MVFR WITH TSRA POSSIBLE. SE TO S WINDS 20 TO 25 KTS. WEDNESDAY...VFR/MVFR WITH TSRA POSSIBLE. WINDS NW AT 12 TO 17 KTS. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && MPG/DE
Hazardous weather outlook, Jun 17, 9:47 PM CDT, 2 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 947 PM CDT SUN JUN 17 2012 MNZ043>045-050>054-056>070-073>078-082>085-091>093-WIZ014>016- 023>028-181200- MORRISON-MILLE LACS-KANABEC-BENTON-SHERBURNE-ISANTI-CHISAGO- LAC QUI PARLE-CHIPPEWA-KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA- RAMSEY-WASHINGTON-YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER- SCOTT-DAKOTA-REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE- WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK- BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 947 PM CDT SUN JUN 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...TONIGHT STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS CENTRAL...EAST CENTRAL INTO SOUTH CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN OVERNIGHT. THE STRONG TO SEVERE THUNDERSTORMS WILL MOVE INTO WEST CENTRAL WISCONSIN AFTER 11 PM. STRONG THUNDERSTORM WINDS IN EXCESS OF 60 MPH WILL BE LIKELY...ESPECIALLY OVER EAST CENTRAL...INTO SOUTH CENTRAL MINNESOTA THROUGH ABOUT MIDNIGHT. THEY WILL MOVE INTO WESTERN WISCONSIN THEREAFTER AND SHOULD GRADUALLY WEAKEN. ALONG WITH THE WIND...TORRENTIAL RAIN AND SOME HAIL WILL ACCOMPANY THE STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORM CHANCES ARE EXPECTED TO INCREASE AGAIN MONDAY NIGHT AS A WARM FRONT RAPIDLY PUSHES NORTH BACK INTO THE AREA. THIS FRONT WILL BE STALLED OUT OVER THE AREA TUESDAY THROUGH WEDNESDAY...WITH A FEW ROUNDS OF THUNDERSTORMS EXPECTED BOTH DAYS. SEVERE WEATHER WILL BE POSSIBLE WITH ANY OF THIS ACTIVITY. IN ADDITION...TRAINING OF THUNDERSTORMS WILL BE POSSIBLE MONDAY NIGHT THROUGH WEDNESDAY...WITH THE RISK FOR FLASH FLOODING EXISTING IF MULTIPLE STORMS CAN TRAIN OVER THE SAME LOCATION. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER WILL LIKELY BE NEEDED. MNZ041-042-047>049-055-181200- DOUGLAS-TODD-STEVENS-POPE-STEARNS-SWIFT- 947 PM CDT SUN JUN 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA AND WEST CENTRAL MINNESOTA. .DAY ONE...TONIGHT SHOWERS AND THUNDERSTORMS WILL END THROUGH MIDNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORM CHANCES ARE EXPECTED TO INCREASE AGAIN MONDAY NIGHT AS A WARM FRONT RAPIDLY PUSHES NORTH BACK INTO THE AREA. THIS FRONT WILL BE STALLED OUT OVER THE AREA TUESDAY THROUGH WEDNESDAY...WITH A FEW ROUNDS OF THUNDERSTORMS EXPECTED BOTH DAYS. SEVERE WEATHER WILL BE POSSIBLE WITH ANY OF THIS ACTIVITY. IN ADDITION...TRAINING OF THUNDERSTORMS WILL BE POSSIBLE MONDAY NIGHT THROUGH WEDNESDAY...WITH THE RISK FOR FLASH FLOODING EXISTING IF MULTIPLE STORMS CAN TRAIN OVER THE SAME LOCATION. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Jun 17, 11:52 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1152 PM CDT SUN JUN 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 PM FLASH FLOOD LE SUEUR 44.46N 93.91W
06/17/2012 LE SUEUR MN TRAINED SPOTTER
UNDERPASS HAD APPROXIMATELY EIGHT PLUS INCHES OF STANDING
WATER ON BRIDGE ST COMING OUT OF TOWN FROM HWY 169.
&&
AJZSpecial weather statement, Jun 17, 11:53 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1153 PM CDT SUN JUN 17 2012
MNZ058-059-180545-
MEEKER-WRIGHT-
1153 PM CDT SUN JUN 17 2012
AT 1148 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 6 MILES NORTH OF CORVUSO. THIS STORM WAS MOVING EAST AT
30 MPH.
HAIL UP TO NICKEL SIZE AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
STROUT.
DARWIN.
DASSEL.
STOCKHOLM.
HOWARD LAKE.
LAT...LON 4499 9401 4498 9407 4498 9449 4496 9450
4496 9464 4517 9476 4518 9475 4523 9421
TIME...MOT...LOC 0453Z 268DEG 28KT 4503 9455Local storm report, Jun 17, 11:56 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1156 PM CDT SUN JUN 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1134 PM TSTM WND GST SOUTH ST PAUL 44.89N 93.04W
06/17/2012 M48 MPH DAKOTA MN AWOS
&&
AJZLocal storm report, Jun 18, 12:00 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1200 AM CDT MON JUN 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1141 AM HEAVY RAIN MAYNARD 44.90N 95.47W
06/17/2012 E0.00 INCH CHIPPEWA MN LAW ENFORCEMENT
HEAVY RAIN WITH PEA SIZE HAIL NO WIND ON HWY 23
0637 PM HAIL DAWSON 44.93N 96.05W
06/17/2012 M0.25 INCH LAC QUI PARLE MN AMATEUR RADIO
0646 PM FUNNEL CLOUD HOLLOWAY 45.25N 95.91W
06/17/2012 SWIFT MN LAW ENFORCEMENT
0649 PM FUNNEL CLOUD 3 NE DAWSON 44.96N 96.01W
06/17/2012 LAC QUI PARLE MN TRAINED SPOTTER
FUNNEL HALFWAY TO THE GROUND.
0657 PM HAIL HANCOCK 45.50N 95.79W
06/17/2012 M1.00 INCH STEVENS MN LAW ENFORCEMENT
ALSO HEAVY RAIN
0659 PM HAIL HANCOCK 45.50N 95.79W
06/17/2012 M1.75 INCH STEVENS MN TRAINED SPOTTER
0700 PM HAIL HANCOCK 45.50N 95.79W
06/17/2012 M1.25 INCH STEVENS MN TRAINED SPOTTER
HAIL LASTED 5 TO 7 MINUTES.
0700 PM HAIL MILAN 45.11N 95.91W
06/17/2012 M1.00 INCH CHIPPEWA MN TRAINED SPOTTER
0724 PM HAIL 2 S STARBUCK 45.58N 95.53W
06/17/2012 M1.25 INCH POPE MN TRAINED SPOTTER
0727 PM HAIL 8 N MONTEVIDEO 45.07N 95.72W
06/17/2012 M1.75 INCH CHIPPEWA MN LAW ENFORCEMENT
0758 PM FUNNEL CLOUD 4 NW APPLETON 45.24N 96.08W
06/17/2012 SWIFT MN TRAINED SPOTTER
FUNNEL HALF WAY TO THE GROUND.
0803 PM FUNNEL CLOUD 8 S KERKHOVEN 45.08N 95.32W
06/17/2012 CHIPPEWA MN TRAINED SPOTTER
0814 PM TSTM WND GST APPLETON 45.20N 96.02W
06/17/2012 M76.00 MPH SWIFT MN AWOS
0835 PM FUNNEL CLOUD 5 N PRIAM 45.14N 95.14W
06/17/2012 KANDIYOHI MN TRAINED SPOTTER
0835 PM TSTM WND DMG MILAN 45.11N 95.91W
06/17/2012 CHIPPEWA MN TRAINED SPOTTER
POWER LINES DOWN. TIME ESTIMATED FROM RADAR.
0837 PM FUNNEL CLOUD GROVE LAKE 45.63N 95.20W
06/17/2012 POPE MN TRAINED SPOTTER
0838 PM TSTM WND DMG MADISON 45.01N 96.19W
06/17/2012 LAC QUI PARLE MN STORM CHASER
LARGE PORTION OF ROOF RIPPED OFF BUILDING. TIME ESTIMATED
FROM RADAR.
0900 PM TSTM WND DMG WILLMAR 45.12N 95.05W
06/17/2012 KANDIYOHI MN TRAINED SPOTTER
LARGE TREE LIMBS DOWN.
0900 PM HAIL WILLMAR 45.12N 95.05W
06/17/2012 M1.00 INCH KANDIYOHI MN TRAINED SPOTTER
0908 PM TSTM WND DMG 5 NW ATWATER 45.19N 94.85W
06/17/2012 KANDIYOHI MN STORM CHASER
ROOF BLOWN OFF BARN, LARGE TREES DOWNED, WINDOWS BLOWN
OUT OF HOUSE AND POWER LINES SEVERED.
0913 PM TSTM WND GST PAYNESVILLE 45.38N 94.72W
06/17/2012 M63.00 MPH STEARNS MN AWOS
0915 PM TSTM WND DMG KANDIYOHI 45.13N 94.93W
06/17/2012 KANDIYOHI MN TRAINED SPOTTER
SIX TO TEN INCH DIAMETER TREE BRANCHES DOWN AND POWER IS
OUT OVER MUCH OF THE CITY.
0926 PM TSTM WND DMG ATWATER 45.14N 94.78W
06/17/2012 KANDIYOHI MN TRAINED SPOTTER
THIRTY INCH DIAMETER TREE DOWNED. POWER OUT OVER MUCH OF
THE CITY.
0930 PM FUNNEL CLOUD 5 NW SACRED HEART 44.83N 95.42W
06/17/2012 RENVILLE MN TRAINED SPOTTER
0935 PM TSTM WND DMG COSMOS 44.94N 94.70W
06/17/2012 MEEKER MN TRAINED SPOTTER
LARGE TREES TOPPLED. TIME ESTIMATED FROM RADAR SIGNATURE.
0937 PM FUNNEL CLOUD SACRED HEART 44.78N 95.35W
06/17/2012 RENVILLE MN TRAINED SPOTTER
FUNNEL HALF WAY DOWN TO THE GROUND.
0945 PM TSTM WND DMG 8 N GROVE CITY 45.27N 94.68W
06/17/2012 MEEKER MN LAW ENFORCEMENT
TURKEY BARNS DOWN, ROOF TORN OFF OF A HOUSE.
0948 PM TSTM WND GST CLARA CITY 44.96N 95.37W
06/17/2012 M55.00 MPH CHIPPEWA MN MESONET
0956 PM TSTM WND GST COSMOS 44.94N 94.70W
06/17/2012 E77.00 MPH MEEKER MN STORM CHASER
POWER POLES LEANING.
0957 PM TSTM WND DMG SILVER CREEK 45.31N 93.94W
06/17/2012 WRIGHT MN LAW ENFORCEMENT
TREES TOPPLED.
1000 PM TSTM WND DMG STEWART 44.73N 94.49W
06/17/2012 MCLEOD MN LAW ENFORCEMENT
POWER OUTAGE TO A FEW HOMES.
1011 PM TSTM WND DMG 2 E SACRED HEART 44.78N 95.31W
06/17/2012 RENVILLE MN TRAINED SPOTTER
TRACTOR TRAILER BLOWN OVER ON HIGHWAY 212.
1011 PM FUNNEL CLOUD 1 E SACRED HEART 44.78N 95.33W
06/17/2012 RENVILLE MN TRAINED SPOTTER
1020 PM TSTM WND GST LESTER PRAIRIE 44.88N 94.04W
06/17/2012 M72.00 MPH MCLEOD MN MESONET
1025 PM TSTM WND DMG GLENCOE 44.77N 94.15W
06/17/2012 MCLEOD MN LAW ENFORCEMENT
TWENTY TO TWENTY FIVE INCH DIAMETER TREES FELLED.
1030 PM TSTM WND DMG LESTER PRAIRIE 44.88N 94.04W
06/17/2012 MCLEOD MN LAW ENFORCEMENT
TWENTY TO TWENTY FIVE INCH DIAMETER TREES TOPPLED.
1035 PM TSTM WND GST CAMBRIDGE 45.56N 93.23W
06/17/2012 M48.00 MPH ISANTI MN MESONET
OCCURRED AT AIRPORT.
1040 PM TSTM WND DMG LESTER PRAIRIE 44.88N 94.04W
06/17/2012 MCLEOD MN LAW ENFORCEMENT
POWER OUT THROUGH MUCH OF CITY.
1050 PM TSTM WND GST 2 NW RENVILLE 44.81N 95.24W
06/17/2012 M66.00 MPH RENVILLE MN TRAINED SPOTTER
1053 PM TSTM WND DMG LESTER PRAIRIE 44.88N 94.04W
06/17/2012 MCLEOD MN LAW ENFORCEMENT
BRANCH SEVERED POWER LINE.
1058 PM TSTM WND DMG HUTCHINSON 44.89N 94.37W
06/17/2012 MCLEOD MN LAW ENFORCEMENT
POWER OUTAGE IN SW PORTION OF CITY.
1105 PM TSTM WND GST WINTHROP 44.54N 94.36W
06/17/2012 M47.00 MPH SIBLEY MN MESONET
1110 PM TSTM WND GST WINTHROP 44.54N 94.36W
06/17/2012 M47.00 MPH SIBLEY MN MESONET
1111 PM TSTM WND GST BELLE PLAINE 44.62N 93.76W
06/17/2012 M54.00 MPH SCOTT MN MESONET
1120 PM HAIL HECTOR 44.74N 94.71W
06/17/2012 M0.75 INCH RENVILLE MN TRAINED SPOTTER
1120 PM TSTM WND GST 5 W NORTH ST PAUL 45.01N 93.10W
06/17/2012 E59.00 MPH RAMSEY MN TRAINED SPOTTER
ESTIMATED WITH HAND HELD ANEMOMETER.
1120 PM FLASH FLOOD GLENCOE 44.77N 94.15W
06/17/2012 MCLEOD MN LAW ENFORCEMENT
SEVERAL STREETS UNDERWATER.
1130 PM FLASH FLOOD 2 N BISCAY 44.86N 94.27W
06/17/2012 MCLEOD MN LAW ENFORCEMENT
LAW ENFORCEMENT SHUTTING DOWN HIGHWAY 22 JUST NORTH OF
TOWN.
1133 PM TSTM WND DMG BURNSVILLE 44.76N 93.28W
06/17/2012 DAKOTA MN PUBLIC
ISOLATED POWER OUTAGE IN BURNSVILLE.
1134 PM TSTM WND GST SOUTH ST PAUL 44.89N 93.04W
06/17/2012 M48.00 MPH DAKOTA MN AWOS
1140 PM TSTM WND GST 9 S PRIOR LAKE 44.60N 93.43W
06/17/2012 M58.00 MPH SCOTT MN FIRE DEPT/RESCUE
MEASURED BY ANEMOMETER AT INTERSECTION OF COUNTY ROAD 8
AND 27.
1140 PM FLASH FLOOD LE SUEUR 44.46N 93.91W
06/17/2012 LE SUEUR MN TRAINED SPOTTER
UNDERPASS HAD APPROXIMATELY EIGHT PLUS INCHES OF STANDING
WATER ON BRIDGE ST COMING OUT OF TOWN FROM HWY 169.
1144 PM HAIL 2 W STEWART 44.73N 94.53W
06/17/2012 M1.00 INCH RENVILLE MN TRAINED SPOTTER
HAIL OCCURRED AT HWY 212.
&&
AJZLocal storm report, Jun 18, 12:10 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1210 AM CDT MON JUN 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1203 AM TSTM WND GST 1 W NEW MARKET 44.57N 93.37W
06/18/2012 E60 MPH SCOTT MN TRAINED SPOTTER
ESTIMATED 60 MPH WIND GUST AT INTERSECTION OF COUNTY RD 2
AND 27.
&&
MKMSpecial weather statement, Jun 18, 12:20 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1220 AM CDT MON JUN 18 2012 MNZ066-068-180600- CARVER-MCLEOD- 1220 AM CDT MON JUN 18 2012 AT 1216 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG THUNDERSTORM 4 MILES NORTHWEST OF SILVER LAKE. THIS STORM WAS MOVING EAST AT 30 MPH. HAIL UP TO DIME SIZE AND WINDS UP TO 30 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... SILVER LAKE. LESTER PRAIRIE. NEW GERMANY. MAYER. LAT...LON 4498 9377 4478 9383 4489 9432 4498 9427 TIME...MOT...LOC 0520Z 281DEG 27KT 4494 9421
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 7:06 PM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi, Pope, Swift | 39 min |
| Jun 17, 7:12 PM CDT | Tornado Warning | MPX | Chippewa, Swift | 48 min |
| Jun 17, 7:15 PM CDT | Tornado Warning | MPX | Pope, Swift | 26 min |
| Jun 17, 7:21 PM CDT | Severe Thunderstorm Warning | MPX | Lac qui Parle, Pope, Stevens, Swift | 39 min |
| Jun 17, 7:53 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Lac qui Parle, Pope, Stevens, Swift | 67 min |
| Jun 17, 7:58 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Kandiyohi, Swift | 47 min |
| Jun 17, 8:06 PM CDT | Tornado Warning | MPX | Chippewa, Kandiyohi, Swift | 24 min |
| Jun 17, 8:25 PM CDT | Tornado Warning | MPX | Chippewa, Lac qui Parle, Swift | 35 min |
| Jun 17, 8:33 PM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi, Pope, Stearns, Swift | 42 min |
| Jun 17, 8:36 PM CDT | Areal Flood Advisory | MPX | Chippewa, Kandiyohi, Lac qui Parle, Pope, Renville, Stearns and 2 more | 3 hr |
| Jun 17, 8:45 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Kandiyohi, Lac qui Parle, Renville, Swift, Yellow Medicine | 45 min |
| Jun 17, 8:56 PM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi, Meeker, Sherburne, Stearns, Wright | 49 min |
| Jun 17, 9:06 PM CDT | Tornado Warning | MPX | Kandiyohi, McLeod, Meeker | 24 min |
| Jun 17, 9:25 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Kandiyohi, Meeker, Renville | 65 min |
| Jun 17, 9:25 PM CDT | Tornado Warning | MPX | Carver, McLeod, Meeker, Wright | 35 min |
| Jun 17, 9:28 PM CDT | Severe Thunderstorm Warning | MPX | Lac qui Parle, Yellow Medicine | 47 min |
| Jun 17, 9:45 PM CDT | Severe Thunderstorm Warning | MPX | Hennepin, Meeker, Sherburne, Stearns, Wright | 45 min |
| Jun 17, 9:50 PM CDT | Severe Thunderstorm Warning | MPX | Carver, Hennepin, McLeod, Meeker, Sibley, Wright | 40 min |
| Jun 17, 10:08 PM CDT | Areal Flood Advisory | MPX | Anoka, Carver, Dakota, Hennepin, McLeod, Meeker and 6 more | 3 hr |
| Jun 17, 10:24 PM CDT | Severe Thunderstorm Warning | MPX | Carver, Hennepin, Le Sueur, McLeod, Scott, Sibley and 1 more | 51 min |
| Jun 17, 10:24 PM CDT | Tornado Warning | MPX | Renville | 36 min |
| Jun 17, 10:30 PM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi, Meeker, Renville | 30 min |
| Jun 17, 10:41 PM CDT | Severe Thunderstorm Warning | MPX | McLeod, Meeker, Renville, Sibley | 49 min |
| Jun 17, 10:50 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Kandiyohi | 40 min |
| Jun 17, 10:57 PM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi, Meeker, Renville | 33 min |
| Jun 17, 11:10 PM CDT | Special Weather Statement | MPX | Dakota, Ramsey, Scott | 50 min |
| Jun 17, 11:22 PM CDT | Severe Thunderstorm Warning | MPX | Le Sueur, Nicollet, Rice, Scott, Sibley | 38 min |
| Jun 17, 11:28 PM CDT | Severe Thunderstorm Warning | MPX | Dakota, Goodhue, Scott, Washington | 32 min |
| Jun 17, 11:32 PM CDT | Severe Thunderstorm Warning | MPX | McLeod, Renville | 43 min |
| Jun 17, 11:44 PM CDT | Flash Flood Warning | MPX | Dakota, Goodhue, Rice | 6 hr |
| Jun 17, 11:50 PM CDT | Tornado Warning | MPX | Le Sueur | 25 min |
| Jun 17, 11:53 PM CDT | Special Weather Statement | MPX | Meeker | 52 min |
| Jun 17, 11:58 PM CDT | Severe Thunderstorm Warning | MPX | Dakota, Le Sueur, Rice | 47 min |
| Jun 18, 12:25 AM CDT | Special Weather Statement | MPX | Scott | 50 min |
| Jun 18, 12:26 AM CDT | Special Weather Statement | MPX | Goodhue | 49 min |
| Jun 18, 12:45 AM CDT | Severe Thunderstorm Warning | MPX | Le Sueur, Rice | 45 min |
| Jun 18, 12:46 AM CDT | Flash Flood Warning | MPX | Dakota, Le Sueur, Rice, Scott | 4 hr |
| Jun 18, 1:05 AM CDT | Severe Thunderstorm Warning | MPX | Dakota, Rice | 40 min |
| Jun 18, 1:27 AM CDT | Severe Thunderstorm Warning | MPX | Goodhue, Rice | 33 min |
| Jun 18, 1:30 AM CDT | Special Weather Statement | MPX | Scott | 30 min |
| Jun 18, 5:33 AM CDT | Areal Flood Warning | MPX | Dakota, Goodhue, Rice | 6 hr |
| Jun 18, 11:17 AM CDT | River Flood Warning | MPX | Carver | 10 days |
| Jun 18, 11:33 AM CDT | Areal Flood Warning | MPX | Dakota, Goodhue | 18 hr |
| Jun 18, 4:31 PM CDT | Flash Flood Watch | MPX | Anoka, Benton, Carver, Chippewa, Chisago, Dakota and 24 more | 56 hr |
| Jun 17, 11:53 PM CDT | Severe Thunderstorm Warning | MPX | Pierce, Saint Croix | 37 min |
| Jun 18, 12:25 AM CDT | Areal Flood Advisory | MPX | Barron, Chippewa, Dunn, Eau Claire, Pepin, Pierce and 2 more | 4 hr |
Nearby
Special Weather Statements in Minnesota, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.